Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Swollen Joints

Does anyone here have any history of swollen joints due to Lymphoma? If so, how was that determined? My right knee swells up. As soon as I get a Rituxan infusion it goes down, but not away. Dr. says it looks like arthritis to him. I am considering getting some fluid drained by an orthopedic surgeon and have it tested for  signs of lymphoma. My scan in early March was good and my blood work is good except I have no detectable B-Cells and overall low white count. Anyone know about testing fluids from joints for lymphoma?

Comments

  • onlytoday
    onlytoday Member Posts: 609
    Joints

    Hi,

    Don't know how that works but I am also having joint pain.  This has gotten worse since my chemo last May-October.  My shoulders, knees and fingers are a mess.  My hands actually lock up.  So my onc and my orthopedist have advised me to go to a Rheumatologist and see what's going on.  I will eventually.  To tell you the truth I'm so tired of doctors at this point i keep putting it off.  I should go though as she may help me to feel better. Did anyone suggest that to you?  The doctors that have examined me do not think it's lymphoma but could possibly be related to chemo.  But they don't like to commit to that - which I understand.  Uncharted territory.  My second opinion onc does acknowledge that my memory issues are chemo brain though.  Said there is a possibility of that improving over time- hope so!  Doing all I can to help that process along- taking an online course, doing puzzles, reading a lot.  Praying it gets better...

    All the best to you.  Keep us posted.

  • onlytoday
    onlytoday Member Posts: 609
    Joints

    Hi,

    Don't know how that works but I am also having joint pain.  This has gotten worse since my chemo last May-October.  My shoulders, knees and fingers are a mess.  My hands actually lock up.  So my onc and my orthopedist have advised me to go to a Rheumatologist and see what's going on.  I will eventually.  To tell you the truth I'm so tired of doctors at this point i keep putting it off.  I should go though as she may help me to feel better. Did anyone suggest that to you?  The doctors that have examined me do not think it's lymphoma but could possibly be related to chemo.  But they don't like to commit to that - which I understand.  Uncharted territory.  My second opinion onc does acknowledge that my memory issues are chemo brain though.  Said there is a possibility of that improving over time- hope so!  Doing all I can to help that process along- taking an online course, doing puzzles, reading a lot.  Praying it gets better...

    All the best to you.  Keep us posted.

  • Rocquie
    Rocquie Member Posts: 853 **
    Knees

    Ouch. I'm sorry you have trouble with your knee. Interesting that the Rituxan helps the swelling. If I am not mistaken, Rituxan is used to treat rheumatoid arthritis. You may want to research this a little more and/or ask your doctor.

    Cheers,

    Rocquie

     

  • allmost60
    allmost60 Member Posts: 3,178
    Rocquie said:

    Knees

    Ouch. I'm sorry you have trouble with your knee. Interesting that the Rituxan helps the swelling. If I am not mistaken, Rituxan is used to treat rheumatoid arthritis. You may want to research this a little more and/or ask your doctor.

    Cheers,

    Rocquie

     

    Joints..

    Hi,

     I have joint pain from my shoulders to my ankles...if it bends, it hurts...seriously. My Onc boo hoo's placing blame on chemo or the Rituxan maint. He likes to travel the "getting older" path with me. I keep reminding him that 62 isn't that old, but he say's it can't be discounted. Now my PCP totally agrees that chemo...CVP-R and then the 2 years of maint has caused my severe joint pain. He knew me before chemo and said he definetely see's the changes my body has gone through. I rub asper cream on my sore joints, use heating pads, and take over the counter anacin for pain. I'm done putting precription medications in my body unless absolutely necessary. I'll soak in a warm bath for 30 minutes or longer when I'm really sore and it does provide relief. I gotta say...Rituxan sure didn't help my joints any, or give relief. Hope you can finde some help. Sue

    (FNHL-2-3A-6/10-age62)

  • illead
    illead Member Posts: 873
    allmost60 said:

    Joints..

    Hi,

     I have joint pain from my shoulders to my ankles...if it bends, it hurts...seriously. My Onc boo hoo's placing blame on chemo or the Rituxan maint. He likes to travel the "getting older" path with me. I keep reminding him that 62 isn't that old, but he say's it can't be discounted. Now my PCP totally agrees that chemo...CVP-R and then the 2 years of maint has caused my severe joint pain. He knew me before chemo and said he definetely see's the changes my body has gone through. I rub asper cream on my sore joints, use heating pads, and take over the counter anacin for pain. I'm done putting precription medications in my body unless absolutely necessary. I'll soak in a warm bath for 30 minutes or longer when I'm really sore and it does provide relief. I gotta say...Rituxan sure didn't help my joints any, or give relief. Hope you can finde some help. Sue

    (FNHL-2-3A-6/10-age62)

    A long shot

    I know this is a long shot but are any of you on statins for cholesterol?  I was and my doctor failed to tell me that they take all the CO Q-10 out of your muscles.  I felt like I had been run over, especially after sitting or laying awhile.  My pharmacist is the one who clued me in.  I got off the statins and started taking CO Q-10 and that worked.   The doctor wasn't happy but understood (same thing happened to him and his wife).  He cut my dose way down (20mg/day) and I take 400 mg CO Q-10.  That  seems to be working too.    I know yours is joint pain but just thought I would throw that out there.  Becky

  • onlytoday
    onlytoday Member Posts: 609
    illead said:

    A long shot

    I know this is a long shot but are any of you on statins for cholesterol?  I was and my doctor failed to tell me that they take all the CO Q-10 out of your muscles.  I felt like I had been run over, especially after sitting or laying awhile.  My pharmacist is the one who clued me in.  I got off the statins and started taking CO Q-10 and that worked.   The doctor wasn't happy but understood (same thing happened to him and his wife).  He cut my dose way down (20mg/day) and I take 400 mg CO Q-10.  That  seems to be working too.    I know yours is joint pain but just thought I would throw that out there.  Becky

    Statins

    Becky,

     

    I took myself off of the statin drug for 3 weeks and at first I thought it helped - but it didn't.  Good thought though- I know many people who can't handle statins.  I don't know anything about CO Q-10 but will look into it.  Thanks for your post!

     

  • illead
    illead Member Posts: 873
    onlytoday said:

    Statins

    Becky,

     

    I took myself off of the statin drug for 3 weeks and at first I thought it helped - but it didn't.  Good thought though- I know many people who can't handle statins.  I don't know anything about CO Q-10 but will look into it.  Thanks for your post!

     

    CO Q-10

    It's just OTC and is a supplement.  It says right on the bottle "to be used with statins"  Talk to your pharmacist, they are a wealth of info.  Maybe you will notice a little improvement, I sure hope so.